Jump to content

What Meds Treat Rapid Heart Rate


maryfw
 Share

Recommended Posts

I am still fairly newly diagnosed with NCS/POTS. I have low bp anyway so when it drops it really bottoms out fast. So my doc is treating me with Proamitine to increase my bp. Some days my heart rate and bp are good but on other days my bp seems to be doing OK but my heart rate is too fast and I feel bad. What meds are any of you on to decrease the heart rate?

Thinking maybe I need to call my doc back and ask if she can treat me with 2 different meds, one for the low bp and one for the high heart rate. I have only been on the medicine a month so I have not had a followup yet.

mary

Link to comment
Share on other sites

for some a combo of a low-dose beta blocker combined with a med intended to raise blood pressure (i.e. midodrine) works best. others find that a med that raises BP indirectly lowers heart rate b/c the body doesn't have as much of a need to compensate for the low BP.

hope this helps,

:P melissa

Link to comment
Share on other sites

I am on Norpace

"Why is Norpace prescribed?

Norpace is used to treat severe irregular heartbeat. It relaxes an overactive heart and improves the efficiency of the heart's pumping action."

It also helps with Bradycardia (spelling) which is slow heart rate. Because it discourages the heart muscle from stretching which is how the heart drops BP fast.

My Bp drops lighting fast during an NCS event. Well ,that is, before I was put on the Norpace. Very few-here- take it. Not sure why. I am curious tho.

Anybody????????????

Link to comment
Share on other sites

I've found that a baby dose of the beta-blocker Bisoprolol works well for me. When used to treat high BP the dose used is 10-20mg onced daily. I take 1.25mg twice a day. These baby tablets are made as a starter dose for patients with heart failure. My cardiologist told me that in these tiny doses it is supposed to have a slight vasoconstrictive effect, enough to negate any drop in BP. Even at this tiny dose it had controlled my heart rate down from 120/min to 80/min and I feel much better when taking it.

As others have said, we all seem to respond very differently to medications and what may work wonders for one of us could make another feel dreadful. It is a matter of working with a supportive doctor and just trying different meds until you find one that suits you.

Another option might be the fairly new drug Ivabradine (brand name Procoralan) which works selectively on the sinus node to slow the heart rate.

Good luck with your search,

Flop

Link to comment
Share on other sites

hi mary..

i take bextaxolol and clonidine for my hr and BP..this is a good combo for me.. but in order for this combo to work fairly well im on max and high doses..

Uhm youmentioned being a bit apprehensive about trying a bb.. you mentioned your on proamtine... uhm maybe if you try a low doses of a bb to see how you to.. in combo of course.. maybe you BP and HR would level out a bit..

it takes alot of trial and error some times with meds.. in order to find the RIGHT one for you...

Uhm is your dr treating you for pots knowledgeable about pots? or just kind of going by the seat of his/her pants? Maybe your local dr would be willing to contact via telephone an expert in the field.. if he/she is nervous about prescribing a beta blocker..

hope that you find some thing that helps you.. good luck!

Link to comment
Share on other sites

Beta-blocker here.

The doc has suggested florinef to complement the BB, but pcp is dragging his feet on this suggestion.

It is a trial and error process. Frustrating at times. However, I'm thankful there are different med options!

Dari

Link to comment
Share on other sites

I take Metoprolol. My doctor did his fellowship in Autonomic Disorders through Harvard (I like to throw that out there) :( and he says that's the beta-blocker that usually works the best for POTS patients. My bp actually increased after I started taking the Metoprolol and got my hr under control. Before the meds, I could be walking around with 190-200 hr and a bp of 90-40 feeling HORRIBLE. Afterward, my hr usually doesn't go over 90 without exertion, and my bp stays at around 100/70.

Link to comment
Share on other sites

valerie, my bp also goes up the more beta blocker i take such as toprol or atenolol which is so unusual since beta blockers are supposed to lower bp, does your doc have any explanation for why this happens to only some of us, i would love to find out why its raising bp, please let me know if you find anything out, thanks

radah

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...